Clin Psychopharmacol Neurosci.  2019 Aug;17(3):450-452. 10.9758/cpn.2019.17.3.450.

Rhabdomyolysis and Neuroleptic Malignant Syndrome Associated with Very Low-dose Antipsychotics in Children and Adolescent

Affiliations
  • 1Department of Psychiatry, Chonbuk National University Medical School, Jeonju, Korea. ptaewon@jbnu.ac.kr
  • 2Research Institute of Clinical Medicine of Chonbuk National University-Biomedical Research Institute of Chonbuk National University Hospital, Jeonju, Korea.

Abstract

Along with the field of adult psychiatry, antipsychotic agents are increasingly used in the field of child and adolescent psychiatry. Although neuroleptic malignant syndrome (NMS) and rhabdomyolysis are rare complication associated with antipsychotic agent, clinicians should need to pay attention to all potential adverse drug reaction (ADR). Also, ADRs in child and adolescent could show different signs and symptoms compared with those in adult. In this case report, we present a case of NMS in a child which occurred shortly after the resolution of rhabdomyolysis which was induced by low-dose risperidone.

Keyword

Neuroleptic malignant syndrome; Rhabdomyolysis; Risperidone
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr